Heart palpitations and loss of energy

Leave a Comment

Submitted by Dr T on May 24, 2011 – 3:18pm

Question: 
My husband is 56 years old.  He is on high blood pressure tablets and his cholesterol is 6.  About every 3 weeks, he can suddenly develop rapid heartbeats, for no apparent reason.  This can last for about a day, then it slowly comes back to normal and he is fine again, for another 3 weeks, when it happens again – he has this timed to almost the day!  When this is happening to him, he finds it hard to do much, especially walking up the stairs – he is normally a very fit person but this scares him a lot! He has been to a heart doctor who performed some tests on him and he was told that his heart is healthy.  I try to keep him on low fat foods and he is good about that – we eat fish about 3 times a week and keep away from fast, and fatty foods!  Is it possible for you to throw any light on this subject for us?  I would be most grateful……..  Thanks!

I am concerned that he has no energy when this happens. If not a result of anxiety and/or depression, it means that his heart is not pumping enough blood into his circulation, a serious matter.
While the following blog is an answer to somebody with likely innocent rhythm abnormalities and palpitations, in your husband’s case I recommend blood tests, an EKG and Holter monitor as well as a stress ECHO. Some of these tests may well show something that requires treatment:
https://www.cardiachealth.org/ca-blog/ectopic-beats-and-a-fast-heartbea
Hope this helps,
Dr T
https://www.cardiachealth.org/

Leave a Reply

Your email address will not be published.